Jump to content
Sign in to follow this  
zon

Should I Change/quit My Ssri?? Please Help :(

Recommended Posts

It took several visits to several doctors to finally start being prescribed Zoloft which very high hopes that it would solve my mild-moderate depression and anxiety...

 

So far I've been taking between 25-40mg per day for 2 weeks, trying to increase slowly but I am having a lot of negative effects. Worst of all, I am having trouble to orgasm, which I have read is not an effect that passes with time, and can even stick around long after stopping the medication.

 

For this reason I want to stop taking Zoloft as soon as possible, but is it worth to try and change to a different SSRI or will I likely have the same problem again? I feel like it would just be wasting more time, and risk damaging my sex life. My sex life was one of the few areas of my life that I was satisfied with and is very important to me. I do not want to risk this.

 

Does anyone have any suggestion for me? I'm feeling very frustrated and not sure what to do... Should I try another SSRI, or just stop completely?

Share this post


Link to post
Share on other sites

hello zon, 

from what i've gathered, Zoloft is notorious for this particular side-effect, even my doctor had told me about this. i don't know about others, but lexapro has worked great for me because it didn't affect my sex life. 

mabe you should stick with it, you've only been taking it for two weeks - most side-effects should stop after about three weeks or thereabouts. if it persists, try switching meds. everyone reacts to antidepressants differently so you may have to try a few to see which one works for you.

in any case, don't quit cold turkey and consult your doctor before you make the decision

take care

Share this post


Link to post
Share on other sites

Well the thing I am most worried about is that even if I stop the medication this sexual problem won't go away... I was always thinking this was such a small risk but according to one doctor (https://www.youtube.com/watch?v=XQGJI2eDTzM) around half of people who have sexual problems on SSRIs continue to have the problems even after they stop :( But I would assume that the less time and amount that I take of it the less likely it is that will happen so I should stop as soon as possible.

 

I am so freaked out right now... Really don't know what the hell I should do :( Just hope the doctor will be able to make an appointment fast, he usually can't :(

Share this post


Link to post
Share on other sites

SSRI meds have been around for at least 30 years, if Post SSRI Sexual Dysfunction affected that many people, it would surely be better known and nobody would use them anymore. i'm not going to tell you to relax because i know how important this is, being a man myself. but at least try to minimize your stress about this so it doesn't make your depression/anxiety even worse.

Share this post


Link to post
Share on other sites

SSRI meds have been around for at least 30 years, if Post SSRI Sexual Dysfunction affected that many people, it would surely be better known and nobody would use them anymore. i'm not going to tell you to relax because i know how important this is, being a man myself. but at least try to minimize your stress about this so it doesn't make your depression/anxiety even worse.

Yes I am trying to think like that also, although from my last few days of research it seems that it is not so uncommon either. Anyway, I have decided I am done with SSRIs, no matter the risk it is not worth it to me.

 

I am now looking for an alternative to SSRIs that don't have this potential for long term sexual problems, but not finding anything so far :( If anyone knows what directions I should point my research in please please let me know.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...